Alert archive / Tennessee / River Flood Warnings in 2017
River Flood Warning 14, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 26, 2017, 10:47 AM CDT for Madison County, Tennessee. It took effect at Apr 27, 2017, 11:29 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2017, 10:47 AM CDT (15:47 UTC)
- In effect from
- Apr 27, 2017, 11:29 PM CDT
- Expired
- Apr 27, 2017, 11:41 AM CDT
- In force
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Madison County, TN
The radar
The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River at Jackson (JKNT1).
- Action stage
- 32 ft
- Minor stage
- 34 ft
- Moderate stage
- 37.5 ft
- Major stage
- 39 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
735 WGUS44 KMEG 261547 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Memphis TN 1047 AM CDT Wed Apr 26 2017 The National Weather Service has issued a Flood Warning for the S.F. Fork Forked Deer River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued later today. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC113-271547- /O.NEW.KMEG.FL.W.0014.170428T0429Z-000000T0000Z/ /JKNT1.1.ER.170428T0429Z.170429T1800Z.000000T0000Z.NO/ 1047 AM CDT Wed Apr 26 2017 The National Weather Service in Memphis TN has issued a * Flood Warning for the S.F. Forked Deer River at Jackson * from Thursday April 27 until further notice. * At 10 AM Wednesday the stage was...32.6 feet. * Minor flooding is forecast. * Maximum forecast stage of 35.0 feet Saturday April 29. * Flood stage is 34.0 feet. * Forecast to rise above flood stage by Thursday April 27 and continue to rise to near 35.0 feet by Saturday April 29. At 35.0 feet, The east bank of the South Fork of the Forked Deer River overflows flooding low lying areas of the University of Tennessee Agriculture Experiment Station.. && LAT...LON 3572 8897 3566 8862 3544 8880 3559 8906 $$ TNC033-045-097-271546- /O.NEW.KMEG.FL.W.0015.170427T1417Z-000000T0000Z/ /HLST1.1.ER.170427T1417Z.170428T0600Z.000000T0000Z.NO/ 1047 AM CDT Wed Apr 26 2017 The National Weather Service in Memphis TN has issued a * Flood Warning for the S.F. Fork Forked Deer River near Halls * from Thursday April 27 until further notice. * At 10 AM Wednesday the stage was...6.2 feet. * Minor flooding is forecast. * Maximum forecast stage of 11.5 feet Friday April 28. * Flood stage is 9.0 feet. * Forecast to rise above flood stage by Thursday April 27 and continue to rise to near 11.5 feet by Friday April 28. At 11.5 feet, Farmland near the river is flooded.. && LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940 $$
2 follow-up statements
397 WGUS84 KMEG 270218 FLSMEG Flood Statement National Weather Service Memphis TN 918 PM CDT Wed Apr 26 2017 The Flood Warnings continue for the S.F. Forked Deer River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued tomorrow morning or sooner if conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC113-280218- /O.EXT.KMEG.FL.W.0014.170428T0800Z-000000T0000Z/ /JKNT1.1.ER.170428T0800Z.170429T1800Z.000000T0000Z.NO/ 918 PM CDT Wed Apr 26 2017 The Flood Warning continues for the S.F. Forked Deer River at Jackson * from Friday April 28 until further notice. * At 08 PM Wednesday the stage was 30.8 feet. * Minor flooding is forecast. * Maximum forecast stage of 35.0 feet Saturday April 29. * Flood stage is 34.0 feet. * Forecast to rise above flood stage by Friday April 28 and continue to rise to near 35.0 feet by Saturday April 29. * At 35.0 feet...The east bank of the South Fork of the Forked Deer River overflows flooding low lying areas of the University of Tennessee Agriculture Experiment Station. && LAT...LON 3572 8897 3566 8862 3544 8880 3559 8906 $$ TNC033-045-097-280218- /O.EXT.KMEG.FL.W.0015.170427T1340Z-000000T0000Z/ /HLST1.1.ER.170427T1340Z.170428T1200Z.000000T0000Z.NO/ 918 PM CDT Wed Apr 26 2017 The Flood Warning continues for the S.F. Fork Forked Deer River near Halls * from Thursday April 27 until further notice. * At 09 PM Wednesday the stage was 6.4 feet. * Minor flooding is forecast. * Maximum forecast stage of 11.5 feet Friday April 28. * Flood stage is 9.0 feet. * Forecast to rise above flood stage by Thursday April 27 and continue to rise to near 11.5 feet by Friday April 28. * At 11.5 feet...Farmland near the river is flooded. && LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940 $$ WLC
856 WGUS84 KMEG 271641 FLSMEG Flood Statement National Weather Service Memphis TN 1141 AM CDT Thu Apr 27 2017 The Flood Warning has beeb cancelled for the S.F. Forked Deer River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued when conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC113-271711- /O.CAN.KMEG.FL.W.0014.000000T0000Z-170427T1641Z/ /JKNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1141 AM CDT Thu Apr 27 2017 Forecast information for S.F. Forked Deer River at Jackson * At 11 AM Thursday the stage was 32.2 feet. * No flooding is currently forecast. * Maximum forecast stage of 33.0 feet Friday April 28. * Flood stage is 34.0 feet. * Forecast...The river will rise to near 33.0 feet Friday April 28. * At 34.0 feet...Businesses along Westover Road are affected by flood waters. && LAT...LON 3572 8897 3566 8862 3544 8880 3559 8906 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 26, 6:59 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 26, 6:59 AM CDT, 3 hours 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
659 AM CDT Wed Apr 26 2017
.UPDATE...
Updated for 12Z Aviation Forecast Discussion below.
&&
.PREV DISCUSSION... /issued 506 AM CDT Wed Apr 26 2017/
..SEVERE WEATHER EXPECTED LATE THIS AFTERNOON INTO TONIGHT AND
AGAIN FRIDAY INTO THE UPCOMING WEEKEND...
DISCUSSION...Surface analysis places an area of low pressure
over Eastern Iowa with a trailing cold front extending south into
West Central Missouri and Eastern Oklahoma early this morning.
Regional WSR-88D radar trends have indicated substantial weakening
of showers and thunderstorms associated with a Mesoscale
Convective System (MCS) over South Central Missouri and Northwest
Arkansas. Cloud cover associated with this upstream convective
activity has spread into areas mainly along and west of the
Mississippi River producing mostly cloudy skies with mostly clear
skies elsewhere as of forecast issuance. As of 4 AM CDT,
temperatures across the Mid-South remain mild in the 60s at most
locations. Severe thunderstorm/heavy rainfall potential later this
afternoon into tonight, Friday night, and again Saturday night
remains the primary concerns in this morning's forecast.
A tightening pressure gradient across the Mid-South is expected to
produce sustained south winds between 20-25 kts with gusts up to
around 35 kts across portions of East Arkansas and Northwest
Mississippi this afternoon into early evening. As a result, have
issued a Wind Advisory from 1 PM CDT to 7 PM CDT across the above
mentioned area. These winds will be monitored throughout the day
and headlines may be adjusted if short term trends warrant any
changes.
The primary concern through tonight will be the risk for severe
thunderstorms across the Mid-South later this afternoon into
tonight. Surface dewpoints rising into the lower to middle 60s,
favorable upper level divergence produced by the right exit region
of a 300 mb 110 kt upper level jet streak, impressive 80-100 dm
500 mb mid level height falls, 0-6 km bulk shear values in excess
of 60 kts, very steep 700-500 mb layer mid-level lapse rates
around 8 C/km, and surface based CAPE values between 1500-2000
J/kg suggest a good potential for severe thunderstorms across the
Mid-South beginning late this afternoon across portions of
East/Northeast Arkansas, spreading east to areas along the
Mississippi River this evening, and across the remainder of the
forecast area late this evening into the overnight hours.
At this time, it appears the most likely mode of convection
across the Mid-South will be in the form of a line as upstream
discrete supercells congeal into a line as instability begins to
weaken with time tonight. Large hail and damaging winds will be
the main threats for any severe thunderstorms that reach severe
limits. 0-1 km storm relative helicity values between 300-400
m2/s2, and favorable LCL's may support a tornadic threat
especially west of the Mississippi River early in the event.
Precipitable water values around 1.8 inches will also support a
potential for heavy rainfall tonight.
Cooler and drier air will filter into the Mid-South on Thursday
with highs in the upper 60s into the lower to middle 70s.
Temperatures are expected to moderate into the lower to middle
80s on Friday as a warm front moves back north across the Mid-
South. A very warm, moist and increasingly unstable atmosphere may
result in the development of additional severe thunderstorms
across the forecast area, especially along and north of I-40.
Large hail, damaging winds, and tornadoes will be possible with
this warm front occurring predominantly Friday night.
Long term models indicate this front will become nearly quasi-
stationary across portions of Missouri and Arkansas on Saturday
then move through as a cold front on Sunday. Additional severe
thunderstorms may be possible during this time along with a
potential for heavy rainfall and flash flooding/river flooding
possible as models suggest rainfall accumulations up to 5-9
inches across portions of Northeast Arkansas through the upcoming
weekend. Models indicate a break in unsettled weather early next
week with additional showers and thunderstorms possible towards
the middle of next week.
CJC
&&
.AVIATION...
12Z TAFs
Primary short term challenge is MVFR CIG chances. NAM Bufr soundings
and GFS LAMP guidance were too quick to bring in lower ceilings
early this morning, given overlying deck at FL040 and low level
moisture axis that was still over the western half of AR. This
moisture axis will surge northeast through the morning, bringing
an MVFR CIG chance for a few hours.
Next concern is TSRA timing. HRRR model has been fairly consistent
in the last several runs, speeding up timing slightly. NAM Bufr
soundings suggest the pre-squall line airmass will be strongly
capped, limiting TS chances prior to arrival of the main convective
line. Expect impacts from gradient winds before storms arrive,
with cross winds exceeding 30KT on east/west runways.
The convective should be east of the MEM TRACON by the time the
late evening arrival push commences. Fair weather gradient winds
should gradually weaken through the overnight.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory from 1 PM this afternoon to 7 PM CDT this evening
for Cross-Lee AR-Phillips-St. Francis.
MO...None.
MS...Wind Advisory from 1 PM this afternoon to 7 PM CDT this evening
for Coahoma-Quitman-Tallahatchie-Tunica.
TN...None.
&&Hazardous weather outlook, Apr 26, 10:12 AM CDT, 35 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 1012 AM CDT Wed Apr 26 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 1012 AM CDT Wed Apr 26 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is an enhanced risk for severe thunderstorms across areas along and west of the Mississippi River, a slight risk of severe thunderstorms further east over the remainder of West Tennessee and Northeast Mississippi. The time of greatest threat for severe thunderstorms will be late this afternoon into early evening west of the Mississippi River, early to mid evening along the Mississippi River, and late evening into the early morning hours over the remainder of the Mid-South. The primary severe weather hazards will be large hail, and damaging winds, and a tornadoes. A Tornado Watch is in effect for much of the area west of the Mississippi River through 5 PM. Localized heavy rainfall will also be possible. A Wind Advisory has been issued for portions of East Arkansas and Northwest Mississippi this afternoon into early this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional severe thunderstorms are expected Friday night with an enhanced risk for severe thunderstorms north of I-40, a slight risk for severe thunderstorms along the I-40 corridor, and marginal risk for severe thunderstorms across most of North Mississippi. Additional severe thunderstorms and heavy rainfall is possible into the upcoming weekend. This heavy rainfall may lead to flash flooding and river flooding as rainfall totals may reach 4-7 inches with localized amounts up to 9 inches possible, especially over Northeast Arkansas. Please continue to monitor the latest forecasts for updates regarding this severe weather potential into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed late this afternoon into tonight and again for Friday into the weekend in support of severe weather operations.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:47 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 6 days |
| Apr 26, 3:16 PM CDT | River Flood Advisory | MEG | Decatur, Hardin | 7 days |
| Apr 26, 5:43 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 47 min |
| Apr 26, 6:32 PM CDT | Special Weather Statement | MEG | Dyer, Lake, Lauderdale | 43 min |
Nearby
River Flood Warnings in Tennessee, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.